MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX15RW30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E2: health professional: unknown.E3: occupation: unknown.G4: pma/510(k): k130520.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.There was no anomaly found in the manufacturing record and the shipping inspection record of the actual sample.No similar issue has been reported.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the inlet of capiox oxygenator was broken.The product was not used in the case since the issue was identified before priming.The doctor used another terumo oxygenator.The event occurred pre-treatment; therefore, there was no patient involved or harmed.The procedure outcome was not reported.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual inspection of the actual sample: it was found that the blood outlet port of oxygenator had been deformed.No anomaly such as damage was found in other sections.Magnifying inspection of the actual sample: it was found that the blood outlet port of oxygenator had been deformed from the outside to the inside.Therefore, it was inferred that some external force was applied to the blood outlet port.A mark was found on the inner surface of red cap attached to the blood outlet port of oxygenator, which was likely to be caused by the port coming into strong contact.Simulation test: an impact load was applied to the blood outlet port of factory-retained oxygenator.It was found that the blood outlet port was deformed from the outside to the inside.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, as a possible cause of deformation on the blood outlet port, it was likely that some external force was applied to the blood outlet port.In ashitaka factory, each cap is attached to the blood outlet port after performing 100% visual inspection.Therefore, it was inferred that the blood outlet port deformed after the cap was attached.However, it was not possible to clarify exactly when external force was applied to the blood outlet port.Relevant ifu reference: "if the product is dropped during set-up, do not use it.Replace with another device.".

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20901514
Report Number9681834-2024-00223
Device Sequence Number12024826
Product Code DTZ
UDI-Device Identifier04987350701169
UDI-Public(01)04987350701169(17)270331(10)240404
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX15RW30
Device Catalogue NumberN/A
Device Lot Number240404
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown